Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 37, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 17, 2008, 6:37 AM CST for George County, Greene County, Wayne County, Mississippi. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2008, 6:37 AM CST (12:37 UTC)
- Expired
- Dec 18, 2008, 10:32 AM CST
- In force
- 28 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.37 ft at Dec 17, 2008, 1:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 171237 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 637 AM CST WED DEC 17 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALLS OF 3 TO 6 INCHES...WHICH HAS FALLEN ACROSS CENTRAL PORTIONS OF MISSISSIPPI OVER THE LAST SEVEN DAYS HAS NOW DRAINED SOUTHWARD INTO THE CHICKASAWHAY AT LEAKESVILLE. THIS WILL RESULT IN RISING WATER LEVELS IN THESE AREAS TO SLIGHTLY ABOVE FLOOD STAGE. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-181236- /O.NEW.KMOB.FL.W.0037.081217T1237Z-081219T1500Z/ /LEKM6.1.ER.081217T0845Z.081218T0600Z.081219T0900Z.NO/ 637 AM CST WED DEC 17 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM THIS MORNING UNTIL FRIDAY MORNING * AT 05AM WEDNESDAY THE STAGE WAS...20.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
4 follow-up statements
000 WGUS44 KMOB 171240 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 640 AM CST WED DEC 17 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALLS OF 3 TO 6 INCHES...WHICH HAS FALLEN ACROSS CENTRAL PORTIONS OF MISSISSIPPI OVER THE LAST SEVEN DAYS HAS NOW DRAINED SOUTHWARD INTO THE CHICKASAWHAY AT LEAKESVILLE. THIS WILL RESULT IN RISING WATER LEVELS IN THESE AREAS TO SLIGHTLY ABOVE FLOOD STAGE. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-181236- /O.NEW.KMOB.FL.W.0037.081217T1240Z-081219T1500Z/ /LEKM6.1.ER.081217T0845Z.081218T0600Z.081219T0900Z.NO/ 640 AM CST WED DEC 17 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM THIS MORNING UNTIL FRIDAY MORNING * AT 05AM WEDNESDAY THE STAGE WAS...20.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS44 KMOB 171242 CCA FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING...CORRECTED FOR WORD WRAP NATIONAL WEATHER SERVICE MOBILE, AL 642 AM CST WED DEC 17 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALLS OF 3 TO 6 INCHES...WHICH HAS FALLEN ACROSS CENTRAL PORTIONS OF MISSISSIPPI OVER THE LAST SEVEN DAYS HAS NOW DRAINED SOUTHWARD INTO THE CHICKASAWHAY AT LEAKESVILLE. THIS WILL RESULT IN RISING WATER LEVELS IN THESE AREAS TO SLIGHTLY ABOVE FLOOD STAGE. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-181242- /O.NEW.KMOB.FL.W.0037.081217T1242Z-081219T1500Z/ /LEKM6.1.ER.081217T0845Z.081218T0600Z.081219T0900Z.NO/ 642 AM CST WED DEC 17 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM THIS MORNING UNTIL FRIDAY MORNING * AT 05AM WEDNESDAY THE STAGE WAS...20.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 171633 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1033 AM CST WED DEC 17 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-181633- /O.CON.KMOB.FL.W.0037.000000T0000Z-081219T1500Z/ /LEKM6.1.ER.081217T0845Z.081218T0600Z.081219T0900Z.NO/ 1033 AM CST WED DEC 17 2008 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FRIDAY MORNING * AT 10AM WEDNESDAY THE STAGE WAS 20.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 181632 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1032 AM CST THU DEC 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-181702- /O.CAN.KMOB.FL.W.0037.000000T0000Z-081219T1500Z/ /LEKM6.1.ER.081217T0845Z.081217T2100Z.081218T0522Z.NO/ 1032 AM CST THU DEC 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FRIDAY MORNING * AT 10AM THURSDAY THE STAGE WAS 18.9 FEET * FLOOD STAGE IS 20.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 17, 4:37 AM CST, 2 hours earlier.
Area forecast discussion, Dec 17, 4:37 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
437 AM CST WED DEC 17 2008
.SHORT TERM TODAY AND TONIGHT...A STALLED FRONTAL BOUNDARY
EXTENDING FROM SOUTH CENTRAL LOUISIANA TO NORTHERN ALABAMA WILL
SLOWLY LIFT NORTHWARD AS A WARM FRONT TODAY. SOUTH OF THE FRONT LIES
A VERY MOIST AND WARM AIRMASS. MANY AREA OBSERVATIONS ACROSS THE
FORECAST AREA ARE SHOWING REDUCED VISIBILITIES OF ONE-HALF MILE OR
LESS...WITH MOST OF THE DENSE FOG AFFECTING COASTAL COMMUNITIES.
FOG SATELLITE IMAGERY IS INDICATING THAT THE FOG EXPANDED IN
COVERAGE OVERNIGHT ACROSS PORTIONS OF SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE NORTHWEST FLORIDA PANHANDLE. THE DENSE FOG
ADVISORY HAS BEEN EXTENDED IN TIME ONE HOUR...AND WILL NOW EXPIRE AT
9 AM THIS MORNING.
A FEW LIGHT RAIN SHOWERS WILL BE AROUND TODAY WITH PATCHY DRIZZLE
ACROSS THE NORTHERN ZONES TONIGHT. HIGH TODAY WILL BE IN THE LOW TO
MID 70S...EXCEPT THE UPPER 60S ALONG THE BEACHES DUE TO THE COOL
GULF WATERS. VISIBILITY WILL DETERIORATE AGAIN TONIGHT SO EXPECT ANOTHER
DENSE FOG ADVISORY. WENT WITH LOW TEMPERATURES ABOUT 5 TO 8 DEGREES
ABOVE GUIDANCE DUE TO THE UNUSUALLY MILD AND MOIST AIR MASS. /22
.LONG TERM THURSDAY THROUGH TUESDAY...STRONG UPPER LEVEL RIDGE OF
HIGH PRESSURE DOMINATING THE GULF THROUGH SATURDAY ALONG WITH SURFACE HIGH
PRESSURE STRETCHING WESTWARD FROM THE BAHAMAS INTO THE GULF...SUPPORTS
AN UNSEASONABLY WARM SCENARIO FOR MID DECEMBER TO START THE MEDIUM
RANGE. DUE TO THE PERSISTENT NATURE OF THE WARM...MOIST AIRMASS AND LIGHT
SOUTHERLY COMPONENT TO THE WIND...FORECASTERS WILL CALL FOR OVERNIGHT
FOG FORMATION THURSDAY NIGHT CONTINUING INTO FRIDAY MORNING. COULD
SEE A SMALL CHANCE OF SHOWERS HERE AND THERE...BUT NOT ANTICIPATING
ANYTHING OF GREAT SIGNIFICANCE FALLING IN AREA RAIN GAUGES.
GLOBAL MODELS CONTINUE TO SUGGEST A STRONG FRONTAL PASSAGE THROUGH
THE GULF COAST LATER IN THE DAY SUNDAY. ALTHOUGH MODEL REPRESENTATION
OF INSTABILITY LOOKS MEAGER ALONG AND AHEAD OF THE FRONT AT THIS
TIME...WOULD NOT BE SURPRISED TO SEE MORE INSTABILITY INTRODUCED IN
LATER RUNS OF THE GLOBAL GUIDANCE AS FORECASTERS NOTE INTENSIFICATION
OF A SOUTHWESTERLY LOW LEVEL JET (5000 FT) TO 40 TO 50 KNOTS
THROUGH THE DAY SUNDAY. A VEERING OF THE WIND PROFILES WITH HEIGHT
OCCURS AT THE SAME TIME. THUS...WILL CALL FOR A CHANCE OF
THUNDERSTORMS LATE IN THE WEEKEND. FOLLOWING THE FRONTAL
PASSAGE...STRONG HIGH PRESSURE CAUSES TEMPERATURES TO COME ON BACK
DOWN CLOSER TO MID DECEMBER NORMALS MONDAY AND TUESDAY. /10
&&
.AVIATION 12Z ISSUANCE...WILL CONTINUE TO FORECAST VLIFR CEILINGS
AOB 001 AND VLIFR/LIFR VISIBILITIES AOB 1/2 MILE THROUGH 15Z. WILL
THEN GRADUALLY LIFT CEILINGS TO MVFR CONDITIONS AND IMPROVE
VISIBILITIES TO VFR CONDITIONS THROUGH EARLY AFTERNOON. HOWEVER BY
EARLY EVENING...CONDITIONS WILL ONCE AGAIN DETERIORATE TO VLIFR
CRITERIA AROUND MIDNIGHT. /22
&&
.MARINE...A STALLED FRONTAL BOUNDARY EXTENDING FROM SOUTH CENTRAL
LOUISIANA TO NORTHERN ALABAMA WILL SLOWLY LIFT NORTHWARD AS A WARM
FRONT TODAY. A SOUTHERLY WIND FLOW WILL CONTINUE TO BRING WARM...MOIST
AIR UP FROM THE CENTRAL GULF. THIS PATTERN OF WARM AIR MOVING NORTH
OVER COOL WATERS NEAR SHORE IN A STABLE AIRMASS IS KEEPING WIDESPREAD
DENSE FOG OVER THE MARINE AREA. INLAND BAYS AND WATERWAYS ARE LIKELY
EXPERIENCING DANGEROUSLY LOW VISIBILITIES AS WELL. A DENSE FOG
ADVISORY HAS BEEN EXTENDED IN TIME ONE HOUR. VISIBILITIES BELOW ONE-
HALF NAUTICAL MILE WILL BE WIDESPREAD ACROSS THE MARINE AREA THROUGH
MID MORNING...WITH MANY AREAS FALLING BELOW ONE-QUARTER OF A MILE AT
TIMES. THE WIDESPREAD DENSE FOG CONDITIONS SHOULD IMPROVE AFTER 9 AM
THIS MORNING...BUT SOME AREAS MAY EXPERIENCE PATCHY DENSE FOG UNTIL
NOON. SOUTHWEST WINDS AND SEAS WILL INCREASE BY EARLY SUNDAY AS A
STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. A STRONG NORTHERLY
WIND WILL FOLLOW THE PASSAGE OF THE FRONT SUNDAY NIGHT. /22
&&
.FIRE WEATHER...DUE TO THE WARM...MOIST AND LIGHT SOUTHERLY FLOW...MAIN
CONCERN IN THE SHORT TERM WILL CONTINUE TO BE THE FORMATION OF DENSE
OVERNIGHT FOG WHEN DISPERSION LEVELS BECOME POOR. THIS IS CRITICAL
AS SMOKE FROM ANY FIRE ACTIVITY LATER IN THE AFTERNOON WILL
EXACERBATE THE LOW NIGHTTIME VISIBILITY. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 63 76 63 / 20 10 05 10
PENSACOLA 73 63 75 63 / 20 10 05 10
DESTIN 69 63 73 65 / 20 05 05 05
EVERGREEN 75 62 77 60 / 20 10 05 10
WAYNESBORO 73 63 77 60 / 20 10 10 10
CAMDEN 74 63 77 60 / 20 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...DENSE FOG ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...DENSE FOG ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Dec 17, 6:21 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 621 AM CST WED DEC 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 621 AM CST WED DEC 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WITH VISIBILITIES BELOW ONE-HALF OF A MILE WILL PERSIST THROUGH MID MORNING...AND THEN GRADUALLY IMPROVE THROUGH NOON. THE COASTAL COUNTIES AND THE NEAR SHORE MARINE WATERS WILL SEE THE HIGHEST COVERAGE OF DENSE FOG. INLAND AREAS WILL EXPERIENCE PATCHY DENSE FOG. WIDESPREAD DENSE FOG WILL REFORM ACROSS THE OUTLOOK AREA AGAIN TONIGHT. RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE LEAF, CHICKASAWHAY, AND PASCAGOULA RIVERS. THESE RIVERS WILL EXPERIENCE MINOR FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD DENSE FOG WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS THE FRONT REMAINS NORTH OF THE AREA. A SOUTHERLY WIND WILL INCREASE LATE IN THE WEEK AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SEAS WILL BUILD TO 2 TO 4 FEET ACROSS THE COASTAL WATERS THURSDAY NIGHT THROUGH SATURDAY AND CREATE A LOW IMPACT TO SMALL CRAFT OPERATORS. THE COLD FRONT WILL SWEEP THROUGH THE AREA LATE SUNDAY...BRINGING STRONG NORTH WINDS. MARINERS CAN EXPECT HAZARDOUS WINDS AND SEAS SUNDAY NIGHT IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:36 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 13 hr |
| Dec 17, 3:10 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 21 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.